# SDR 2004FA0000846

- Difficulty date: October 18, 2004
- Submitted: October 18, 2004
- Operation: General aviation
- Aircraft: N43761
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7703310
- Aircraft time: 6,806 hours
- Engine: Cont TSIO360F
- System (JASC): 2701 · Control Column Section
- Part: Shaft
- Part number: 6271607
- Condition: Mismanufactured
- Location: Control Column
- Part time: 6,806 hours
- Component: Control Column, Piper
- Component part number: 6721902
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING 100 HR INSP AT 1V5, LT CONTOL COLUMN UNIVERSAL,P/N 62834-02, WAS REMOVED FOR REPLACEMENT DUE TO EXCESS PLAY.  CONTROL COLUMN SHAFT, P/N 62716-02, WAS FOUND TO BE DRILLED (FOR THE AN-386-1-6A TAPER PIN) LESS THAN 0.025 INCH FROM AFT END OF SHAFT.  HOLE IS SO CLOSE TO END THAT SHAFT WAS DEFORMED APPROX .125 INCH BY TAPER PIN.  FWD END OF SHAFT WAS INSERTED APPROX 0.20 INCH BEYOND END OF SPROCKET, P/N 62839-00, TAPER PIN HOLE IS APPROX. 0.35 INCH FROM FWD END OF SHAFT.  REPLACEMENT UNIVERSAL, PMA PRODUCTS P/N CA62834-802, HAS A WITNESS HOLE TO ENSURE SHAFT IS FULLY INSERTED BEFORE DRILLING.  OPS INSPECT SHAFT TO DETERMINE AMT OF PENETRATION, THROUGH SPROCKET, REPLACE SHAFT IF IT PROJECTS BEYOND SPROCKET.
